Patient discussion about bald

!!! The questions and answers on this page are written by patients and are not reviewed by health professionals.

Q. What medications cause hair loss?

I have RA, high blood pressure, high cholesterol, allergies and depression for which I take medication. Which of these cause hair loss?
A1any one of them can, you need to ask your pharmacist about it
A2Basically there is so much information is on the internet ,much of it is not from the National Instiitute of Health lets say . If you are worried about your illness try EMedicine first or JAMA just google it but if you Google your disease try to only go to respectable sites ,for RSD I go to www.rsds.org but ikf I want people to understand my illness I use www,rsdhope.com ,it is easier reading and people get the idea ,so please if you have something serious go to a site from Doctors like EMedicine and bring your answer b ack here and quote "what you have read "
A3I only mean to let people know that drugs list how many people get a certain nside effect to a drug or disease ,ifit doesnt say %5 of the people have hair fall out ,then often it is well under %1 ,I have Reflex Sympatthetic Dystrophy(Complex regional pain syndrome ) and Fibro. As a RN I saw Doctors quit school after getting paranoid from all the diseases they had .I was a RN for a Pain Management Doctor ( I wanted to do more but I just gave Vitamin or Hormone Shots took the money and wrote out the prescriptions it was only 3 days a month where I lived ,it was amazing some people could barely walk in to the Doctors but would be dancing or running once they had their prescriptions ,a Placebo effect is when we talk ourselves into or outr of different diseases ,I am in no way saying anyone I have read here has that but awareness is important ,mostly stepping on a nail punctures your foot has one tenth of one per cent of people who step on a nail get lock\jaw 1/10 of 1% is very little

Q. Will my hair fall off if I have leukemia?

I was diagnosed with ALL and I have to pass on a series of chemotherapy treatments, will my hair fall off? What are the side effects of chemotherapy?
A1Sorry but Yes. Most chemotherapy drugs that will be used do have the side effect of hair loss. However, this will only be temporary and your hair will grow back, probably even better than before! This is just a minor setback, not to be concerned about it..
A2Chemotherapy has many side effects and one of them is hair loss. This is because the medications attack cells that divide at a fast rate, such as hair cells, blood cells and mucosal cells. Therefore the other side effects you can expect are gastrointestinal- nausea, vomiting, abdominal discomfort, general malaise and fatigue- because of bone marrow depression (and anemia), and a higher risk of developing infections. Specific chemotherpeutic agents have other specific side effects (damage to nerve endings, kidney problems and more).

Q. Do you know if Propecia can truly stop hair loss and even grow back hair. do you have any statistics about it?

do you know if there are any side effects to this medication?
A1it does work but there is some side affects, as in E.D. while you are on the med.
A2Thanks for the response Amy, but I didn't understand your answer. I wanted to know if Propecia can truly stop hair loss and if it has the ability to grow back hair? I was interested in statistics about it if possible. Also I wanted to know if there are any side effects to this medication?
A3YOu can also try to ask at the heart diseases community here (http://www.imedix.com/Heart_Diseases)

Q. Does retinoin combined with minoxidil an effective treatment for hair loss?

I'm looking into using a formula that improves the growth of hair with the retinoin like HairMD. Is it really effective or just a another baseless claim?
A1hair loss can also be traced to nutrition deficiency like omegas and such
you can google and search for food to nourish hair
A2Assuming you refer to androgenetic alopecia (the regular hair loss of men), then the two treatments proven to be effective are minoxidil (usually used as hairspray) and finasteride (taken as pills). These drugs may be considered to be prescription drugs, so remember to consult a doctor before you start any kind of treatment.

Retinoin (and the rest of the retinoid group to which it belongs) are generally not considered a treatment for male pattern baldness, although they do use to treat many other skin diseases (some of which damage the hair).

You may read more here:
http://ghr.nlm.nih.gov/condition=androgeneticalopecia

Q. I would like information if anyone can help me i am 30 years old and have a bald spot,it hasn't grown back.

It's been more than 5 years and little by little it just wont grow back. Please anyone help.
A1your bold spot is probably due to a traumatic no? some sort of injury? if that is so- could be that the hair buds that were there were destroyed completely, and that means they'll never come back. but could be a good idea asking a dermatologist,or doing a net research, cause there are breakthroughs in hair growth all the times. a plastic surgeon may have solutions too.
A2you know what? I'm gonna be honest with you, the only thing you can do is to get a very short haircut, because baldness is genetical, the mother have the bald gen, dihidrotestorone with only men have is what make develop baldness in men, that is why women can carry the gen and don't be bald, because they don't have big amounts of this hormone.
A3Ayurveda, said to be the oldest form of medicine, is used to treat many disorders from baldness to osteoporosis. Its principles state that a body's health depends on the 3 doshas: "Pitta," "Vata" and "Kapha." Hair loss is believed to be caused by an excessive "Pitta dosha" in the body. It's believed that balancing the Pitta dosha through such Ayurvedic techniques like diet, oil massage and yoga, can stop hair loss. Follow these steps to find out how. Look to Ayurveda for a New Diet
Step1Consider changing your diet. An Ayurvdedic diet focuses on balancing all the doshas, including the "Pitta dosha," which is responsible for hair loss.
Step2Check for your dosha. Knowing your dosha is the first step in switching to an Ayurvedic diet. Take a free dosha quiz at the "What's Your Dosha?" Web site (see Resources below). For complete article: http://www.ehow.com/how_2033071_stop-hair-loss.html?ref=fuel&utm_source=yahoo&utm_m

Q. Is there any dietary supplement to prevent further hair loss?

My hair is not glowing now as it used to be before and to top it I suffer with hair fall. Today I did notice the hair fall while combing and this has put me in great worry. I can improvise on my dull hair but want to do something for the continuous hair loss. I need an immediate recovery. Is there any dietary supplement to prevent further hair loss?
AEating nutritious foods regularly will bring back your hair strength and shine and it will also stop hair fall. Take all the foods rich in essential fatty acid and vitamins like B6, B12. Foods like banana, dairy products, walnuts, almond, fish, and lentils are good for you hair. Protein is also required for a hair growth. Take care to have a good sleep as it helps in releasing the stress and it is very important for hair growth.
http://www.youtube.com/watch?v=-LkBe4Rs-q8&eurl=http://www.imedix.com/health_community/v-LkBe4Rs-q8_bald_truth_hair_loss_fact_fiction_by_citihealth?q=hair%20loss&feature=player_embedded

Q. I have experienced alot of hair loss over the last few months, my doctor did a complete blood workup on me,

And everything came back normal. My question is what could cause this and how can I get my thick hair back without rogain and other evasive actions. And could this be a symptom of something else? Womens hair loss does not run in my family, so I am really concened about this.
AHair loss can be caused by malnutrition, and lack in certain vitamins, however such malnutrition would have an impact on your blood work and if the results were normal I doubt that is the reason for your hair loss. Stress is another very important factor, which is known today to have a connection with hair loss. Are you in a stressful period in your life? Perhaps when things calm down for you the situation will improve.
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.